Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 9, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Oct 10, 2013, 10:54 AM CDT for Cimarron County, Oklahoma; Dallam County, Hartley County, Texas. It took effect at Oct 10, 2013, 2:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2013, 10:54 AM CDT (15:54 UTC)
- In effect from
- Oct 10, 2013, 2:00 PM CDT
- Expired
- Oct 10, 2013, 6:40 PM CDT
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375 WWUS74 KAMA 101554 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1054 AM CDT THU OCT 10 2013 OKZ001-TXZ001-006-110000- /O.NEW.KAMA.WI.Y.0009.131010T1900Z-131011T0100Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 1054 AM CDT THU OCT 10 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * EVENT...SOUTH TO SOUTHWEST WINDS WILL REACH SUSTAINED SPEEDS AROUND 35 MPH WITH GUSTS UP TO 55 MPH ACROSS THE WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS PANHANDLE THIS AFTERNOON AND EARLY THIS EVENING. * TIMING...WINDS WILL INCREASE BY MID-AFTERNOON...THEN DECREASE AROUND SUNSET. * IMPACTS...LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN ABOUT IF LEFT UNSECURED. THESE STRONG WINDS WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST WEST ORIENTED ROADWAYS. BLOWING DUST COULD PRODUCE SOME REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KB
2 follow-up statements
983 WWUS74 KAMA 102033 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT THU OCT 10 2013 OKZ001-TXZ001-006-110100- /O.CON.KAMA.WI.Y.0009.000000T0000Z-131011T0100Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 333 PM CDT THU OCT 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * EVENT...SOUTH TO SOUTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED ACROSS THE WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS PANHANDLE THROUGH EARLY THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE INTO EARLY THIS EVENING...BEFORE DECREASING AROUND SUNSET. * IMPACTS...LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN ABOUT IF LEFT UNSECURED. THESE STRONG WINDS WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST WEST ORIENTED ROADWAYS. BLOWING DUST COULD PRODUCE SOME REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KB
772 WWUS74 KAMA 102340 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT THU OCT 10 2013 OKZ001-TXZ001-006-110500- /O.UPG.KAMA.WI.Y.0009.000000T0000Z-131011T0100Z/ /O.NEW.KAMA.HW.W.0008.131010T2340Z-131011T0500Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 640 PM CDT THU OCT 10 2013 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...AN EVAPORATING LINE OF SHOWERS MOVING ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLE WILL PRODUCE ISOLATED GUSTS UP TO 70 MPH. * TIMING...ISOLATED GUSTS WILL BE POSSIBLE UNTIL MIDNIGHT TONIGHT. * IMPACTS...OUTDOOR OBJECTS MAY BE BLOWN ABOUT IF LEFT UNSECURED. THESE STRONG WIND GUSTS WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST COULD PRODUCE SOME REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ002-TXZ002-003-007-008-110500- /O.NEW.KAMA.HW.W.0008.131010T2340Z-131011T0500Z/ TEXAS-SHERMAN-HANSFORD-MOORE-HUTCHINSON- INCLUDING THE CITIES OF...GUYMON...STRATFORD...SPEARMAN... GRUVER...DUMAS...BORGER 640 PM CDT THU OCT 10 2013 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * EVENT...AN EVAPORATING LINE OF SHOWERS MOVING ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLE WILL PRODUCE ISOLATED GUSTS UP TO 70 MPH. * TIMING...ISOLATED GUSTS WILL BE POSSIBLE UNTIL MIDNIGHT TONIGHT. * IMPACTS...OUTDOOR OBJECTS MAY BE BLOWN ABOUT IF LEFT UNSECURED. THESE STRONG WIND GUSTS WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST COULD PRODUCE SOME REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 10, 6:48 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Oct 10, 6:48 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 648 AM CDT THU OCT 10 2013 .AVIATION... FOR THE 12Z TAFS...A WINDY DAY IS IN STORE AND THIS WILL BE THE MAIN WEATHER ELEMENT FOR THIS FCST CYCLE. PRESSURE GRADIENT WILL TIGHTEN BY MID TO LATE MORNING WITH A CORRESPONDING INCREASE IN WINDS. A STRONG UPPER LEVEL STORM SYSTEM WILL TRACK ACROSS THE CNTRL AND SRN ROCKIES AND ADJACENT PLAINS LATER THIS AFTERNOON AND EVENING AND MAY RESULT IN THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS DURG THE LATE AFTERNOON AND EVENING HOURS. HOWEVER...COVERAGE MAY BE FAIRLY LIMITED SO DID NOT INCLUDE THIS ELEMENT AT ANY TERMINAL SITE FOR THIS ISSUANCE. A PACIFIC COLD FRONT WILL MOVE EWD ACROSS THE TX AND OK PNHDLS LATE TONIGHT WITH WINDS DIMINISHING AND BECOMING MORE SW TO W. ANDRADE && .PREV DISCUSSION... /ISSUED 348 AM CDT THU OCT 10 2013/ DISCUSSION... AN ACTIVE FALL WEATHER PATTERN IS ON TAF FOR THE WEEK. TODAY AND TONIGHT...UPPER LEVEL LOW IN SOUTHERN CA WILL CONTINUE TO LIFT NE INTO THE FOUR CORNERS REGION TODAY. AS IT DOES SO...A RELATIVELY MOIST LOW LEVEL TONGUE WILL SLIDE NORTH INTO THE CENTRAL AND EASTERN PANHANDLES...WHILE A MID AND UPPER LEVEL JET WILL DEVELOP OVER THE PANHANDLES. NOT MANY CHANGES FROM THE PREVIOUS FORECAST...WITH ONE EXCEPTION. HIGH RESOLUTION MODELS ARE DEPICTING SHOWERS AND STORMS STARTING AS EARLY AS 18Z. THIS SEEMS REASONABLE GIVEN LOWER CIN VALUES OVER THE WESTERN PANHANDLES AT THIS TIME. ONE CONCERN WITH SUCH AN EARLY INITIATION IS THAT THE MAIN FORCING WILL STILL BE OFF TO THE WEST. THOUGH THAT IS TRUE...SOME VERY WEAK LOW LEVEL CONFLUENCE ALONG THE TROUGH AXIS MAY BE ALL THAT IS NEEDED FOR CONVECTIVE INITIATION. THE WINDOW FOR ANY CONVECTION WILL BE RATHER BRIEF...AS ONCE THE PACIFIC FRONT ARRIVES...SO WILL LOW LEVEL DRY AIR ADVECTION. AGREE WITH THE PREVIOUS SHIFT THAT THERE ARE TWO LIMITING FACTORS FOR THUNDERSTORMS. THE FIRST...AND BIGGEST CONCERN...IS THE LACK OF LOW LEVEL MOISTURE. EVEN IN THE MOIST TONGUE MENTIONED EARLIER...WOULD BE SURPRISED TO SEE SURFACE DEWPOINTS MUCH ABOVE THE MID 50S. AND THE LOW LEVEL MOIST TONGUE IS NOT EXPECTED TO BE JUXTAPOSED WITH THE BEST MID LEVEL MOISTURE EITHER. SECONDLY...INSTABILITY IS EXPECTED TO BE LIMITED WITH MAXIMUM ML CAPE VALUES ON THE ORDER OF 800 TO 1000 J/KG. THE MAXIMUM INSTABILITY IS ALSO FORECAST TO OCCUR BEFORE THE BEST UPPER LEVEL SUPPORT IS IN PLACE. HOWEVER...WITH BULK SHEAR VALUES OF 50 TO 60KT... THERE IS STILL A SEVERE THREAT EVEN WITH THE LIMITED INSTABILITY. AS FAR AS THE TYPE OF SEVERE THREATS...FAR AND AWAY THE BIGGEST CONCERN IS STRONG WINDS. NOT ONLY WITH THE LARGE SHEAR VALUES BE CONDUCIVE FOR STRONG WINDS...BUT WITH A MID LEVEL JET IN PLACE OVER THE PANHANDLES BY THIS EVENING...IT WOULD NOT TAKE MUCH TO MIX DOWN THOSE STRONGER WINDS. HAIL IS ALSO A CONCERN...THOUGH NOT AS MUCH AS THE WINDS GIVEN THE LIMITED INSTABILITY IN THE HAIL GROWTH REGION. THOUGH THE LOW LEVEL AND 0 TO 6KM SHEAR VALUES ARE LARGE...TORNADOES ARE NOT A CONCERN GIVEN VERY HIGH LCL LEVELS AND EXPECTED CLOUD BASES. HEAVY RAIN IS NOT A CONCERN AT ALL GIVEN FAST STORM MOTIONS AND INEFFICIENT RAIN PRODUCING STORMS. FRIDAY AND SATURDAY...DRY AND COOL CONDITIONS ARE EXPECTED THROUGH THIS PERIOD. A SECONDARY COLD FRONT IS EXPECTED FRIDAY NIGHT BRINGING TEMPERATURES NEAR OR JUST BELOW NORMAL FOR SATURDAY. SUNDAY AND MONDAY...A BROAD UPPER LEVEL TROUGH DIGS INTO THE GREAT BASIN REGION. A LEADING UPPER LEVEL SHORT WAVE TROUGH COULD SPARK OFF A FEW THUNDERSTORMS ACROSS THE REGION THROUGH THIS PERIOD. HOWEVER...WITH UPSLOPE FLOW THROUGH THE NIGHT SATURDAY NIGHT...LOW CLOUDS ARE EXPECTED TO DEVELOP BY SUNDAY MORNING...WHICH SHOULD LIMIT THE INSTABILITY AND THUS THE SEVERE RISK THROUGH THIS PERIOD. TUESDAY AND BEYOND...CONSIDERABLE DIFFERENCES BETWEEN THE LONG RANGE MODELS THROUGH THIS PERIOD. THE GFS LIFTS THE UPPER LEVEL TROUGH NORTHEAST INTO THE GREAT LAKES REGION BY WEDNESDAY. THE ECMWF AND CMC ON THE OTHER HAND...SHOW THE POSITIVELY TILTED TROUGH DEVELOPING INTO A CUTOFF LOW...AND REMAINING IN THE GREAT BASIN REGION THROUGH AT LEAST MID WEEK NEXT WEEK. IF THIS SOLUTION COMES TRUE...A MOIST TROPICAL PLUME MOVING UP FROM MEXICO COULD LEAD TO A WET PATTERN FOR THE SOUTHERN HIGH PLAINS FOR MUCH OF THE WEEK. THESE LARGE DIFFERENCES ARE NOT SURPRISING GIVEN THE DIFFICULTIES MODELS GENERALLY HAVE WITH SPLIT FLOW PATTERNS. FOR NOW...WILL KEEP CLOSE TO THE PREVIOUS FORECAST KEEPING THIS PERIOD DRY. JOHNSON FIRE WEATHER... RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT TODAY...PRECLUDING ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. TOMORROW...RELATIVE HUMIDITY VALUES COULD DROP BELOW 20 PERCENT...AND WINDS COULD BE ABOVE 15 MPH IN THE SOUTHERN TEXAS PANHANDLE. HOWEVER...GIVEN THE CHANCES OF RAIN TODAY...WILL NOT MENTION ELEVATED FIRE WEATHER CONDITIONS IN THE HAZARDOUS WEATHER OUTLOOK FOR NOW AS FUELS MAY BE TOO WET. STARTING SATURDAY...COOLER WEATHER WILL HELP KEEP RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT FOR THE NEXT FEW DAYS. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Oct 10, 3:53 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 353 AM CDT THU OCT 10 2013 OKZ001>003-TXZ001>020-102100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 353 AM CDT THU OCT 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND EVENING. SOME STORMS COULD BE SEVERE WITH STRONG WINDS NEAR 70 MPH AND HAIL UP TO HALF DOLLAR SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY INTO MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ESPECIALLY IN THE CENTRAL PANHANDLES. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 6:18 PM CDT | Special Weather Statement | AMA | Cimarron | 57 min |
| Oct 10, 6:40 PM CDT | High Wind Warning | AMA | Cimarron, Texas | 5 hr |
Nearby
Wind Advisories in Texas, 2013Wind Advisories in Oklahoma, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.